Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 19, NWS Tucson, AZ

December 22, 2009

NWS Tucson, AZ issued this wind advisory at Dec 22, 2009, 9:20 AM MST. It took effect at Dec 22, 2009, 12:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2009, 9:20 AM MST (16:20 UTC)
In effect from
Dec 22, 2009, 12:00 PM MST
Expired
Dec 23, 2009, 3:00 AM MST
In force
15 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 221620
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
920 AM MST TUE DEC 22 2009

AZZ032>034-222200-
/O.NEW.KTWC.WI.Y.0019.091222T1900Z-091223T0300Z/
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...NOGALES
920 AM MST TUE DEC 22 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS WILL DEVELOP FROM NOON TODAY
  THROUGH 8 PM MST.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  NEAR 40 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE
  ANTICIPATED IN THE MOUNTAINS.

* IMPACTS...MOTORISTS MAY ENCOUNTER STRONG CROSSWINDS...AS WELL AS
  AREAS OF BLOWING DUST WITH LOCALIZED VISIBILITIES DOWN TO 1
  MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ035-222200-
/O.NEW.KTWC.WI.Y.0019.091222T1900Z-091223T1000Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
920 AM MST TUE DEC 22 2009

...WIND ADVISORY IN EFFECT UNTIL 3 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST WEDNESDAY. 

* TIMING...STRONG AND GUSTY WINDS WILL DEVELOP FROM NOON THROUGH 3
  AM MST WEDNESDAY.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  NEAR 50 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE
  ANTICIPATED IN THE MOUNTAINS.

* IMPACTS...MOTORISTS MAY ENCOUNTER STRONG CROSSWINDS...AS WELL AS
  AREAS OF BLOWING DUST ESPECIALLY IN DUST PRONE LOCATIONS.
  LOCALIZED VISIBILITIES NEAR 1 MILE AT TIMES IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
5 follow-up statements
000 
WWUS75 KTWC 221906
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1206 PM MST TUE DEC 22 2009

AZZ029-031-230300-
/O.EXA.KTWC.WI.Y.0019.000000T0000Z-091223T0300Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO
1206 PM MST TUE DEC 22 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 8 PM MST.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  NEAR 40 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE
  ANTICIPATED AT HIGHER ELEVATIONS OR MOUNTAINTOPS.

* IMPACTS...MOTORISTS MAY ENCOUNTER STRONG CROSSWINDS...AS WELL 
  AS AREAS OF BLOWING DUST WITH LOCALIZED VISIBILITIES DOWN TO 1 
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ032>034-230300-
/O.CON.KTWC.WI.Y.0019.000000T0000Z-091223T0300Z/
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...NOGALES
1206 PM MST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 8 PM MST.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  NEAR 40 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE 
  ANTICIPATED IN THE MOUNTAINS. 

* IMPACTS...MOTORISTS MAY ENCOUNTER STRONG CROSSWINDS...AS WELL 
  AS AREAS OF BLOWING DUST WITH LOCALIZED VISIBILITIES DOWN TO 1 
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ035-230300-
/O.CON.KTWC.WI.Y.0019.000000T0000Z-091223T1000Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
1206 PM MST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST WEDNESDAY. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 3 AM MST WEDNESDAY.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  NEAR 50 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE 
  ANTICIPATED IN THE MOUNTAINS. 

* IMPACTS...MOTORISTS MAY ENCOUNTER STRONG CROSSWINDS...AS WELL 
  AS AREAS OF BLOWING DUST ESPECIALLY IN DUST PRONE LOCATIONS. 
  LOCALIZED VISIBILITIES NEAR 1 MILE AT TIMES IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 222012
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
112 PM MST TUE DEC 22 2009

AZZ029-032-230000-
/O.NEW.KTWC.DS.W.0004.091222T2012Z-091223T0000Z/
/O.CON.KTWC.WI.Y.0019.000000T0000Z-091223T0300Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
INCLUDING THE CITIES OF...ORACLE...SELLS
112 PM MST TUE DEC 22 2009

...DUST STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 8 PM MST WITH
  VISIBILITIES DOWN TO BELOW 1/4 MILE IN BLOWING DUST UNTIL 5 PM MST.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  NEAR 40 MPH CAN BE EXPECTED...WITH AREAS OF BLOWING DUST
  REDUCING VISIBILITIES TO BELOW 1/4 MILE IN SPOTS. 

* IMPACTS...MOTORISTS MAY ENCOUNTER REDUCED VISIBILITIES IN
  BLOWING DUST BELOW 1/4 MILE IN DUST PRONE AREAS...ESPECIALLY ON
  INTERSTATE 10 AND STATE HIGHWAY 86 FROM SELLS TO EAST OF WHY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$

AZZ031-033-034-230000-
/O.CON.KTWC.WI.Y.0019.000000T0000Z-091223T0300Z/
WESTERN PIMA COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...AJO...TUCSON...NOGALES
112 PM MST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 8 PM MST.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  NEAR 40 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE 
  ANTICIPATED AT HIGHER ELEVATIONS OR MOUNTAINTOPS. 

* IMPACTS...MOTORISTS MAY ENCOUNTER STRONG CROSSWINDS...AS WELL 
  AS AREAS OF BLOWING DUST WITH LOCALIZED VISIBILITIES DOWN TO 1 
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ035-230000-
/O.CON.KTWC.WI.Y.0019.000000T0000Z-091223T1000Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
112 PM MST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST WEDNESDAY. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 3 AM MST WEDNESDAY.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  NEAR 50 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE 
  ANTICIPATED IN THE MOUNTAINS. 

* IMPACTS...MOTORISTS MAY ENCOUNTER STRONG CROSSWINDS...AS WELL 
  AS AREAS OF BLOWING DUST ESPECIALLY IN DUST PRONE LOCATIONS. 
  LOCALIZED VISIBILITIES NEAR 1 MILE AT TIMES IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 222357
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
457 PM MST TUE DEC 22 2009

AZZ029-032-230300-
/O.EXP.KTWC.DS.W.0004.000000T0000Z-091223T0000Z/
/O.CON.KTWC.WI.Y.0019.000000T0000Z-091223T0300Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
INCLUDING THE CITIES OF...ORACLE...SELLS
457 PM MST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...DUST STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE DUST STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 8 PM MST.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  NEAR 45 MPH CAN BE EXPECTED...WITH AREAS OF BLOWING DUST
  REDUCING VISIBILITIES TO BELOW ONE MILE IN SPOTS.

* IMPACTS...MOTORISTS MAY ENCOUNTER REDUCED VISIBILITIES IN
  BLOWING DUST BELOW ONE MILE IN DUST PRONE AREAS...ESPECIALLY ON
  INTERSTATE 10 AND STATE HIGHWAY 86 FROM SELLS TO EAST OF WHY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AZZ031-033-034-230300-
/O.CON.KTWC.WI.Y.0019.000000T0000Z-091223T0300Z/
WESTERN PIMA COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...AJO...TUCSON...NOGALES
457 PM MST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 8 PM MST.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  NEAR 40 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE 
  ANTICIPATED AT HIGHER ELEVATIONS OR MOUNTAINTOPS. 

* IMPACTS...MOTORISTS MAY ENCOUNTER STRONG CROSSWINDS...AS WELL AS
  AREAS OF BLOWING DUST WITH LOCALIZED VISIBILITIES DOWN TO ONE MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AZZ035-230800-
/O.CON.KTWC.WI.Y.0019.000000T0000Z-091223T1000Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
457 PM MST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST WEDNESDAY. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 3 AM MST WEDNESDAY.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  NEAR 55 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE
  ANTICIPATED IN THE MOUNTAINS.

* IMPACTS...MOTORISTS MAY ENCOUNTER STRONG CROSSWINDS...AS WELL 
  AS AREAS OF BLOWING DUST ESPECIALLY IN DUST PRONE LOCATIONS. 
  LOCALIZED VISIBILITIES NEAR 1 MILE AT TIMES IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KTWC 230234
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
734 PM MST TUE DEC 22 2009

AZZ029-031>034-230345-
/O.CAN.KTWC.WI.Y.0019.000000T0000Z-091223T0300Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...
NOGALES
734 PM MST TUE DEC 22 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS WILL CONTINUE OVERNIGHT BUT WILL BE BELOW ADVISORY
CRITERIA .

$$

AZZ035-231000-
/O.CON.KTWC.WI.Y.0019.000000T0000Z-091223T1000Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
734 PM MST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST WEDNESDAY. 

* TIMING...STRONG AND GUSTY WINDS THROUGH 3 AM MST WEDNESDAY.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  NEAR 55 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE 
  ANTICIPATED IN THE MOUNTAINS. 

* IMPACTS...MOTORISTS MAY ENCOUNTER STRONG CROSSWINDS...AS WELL 
  AS AREAS OF BLOWING DUST ESPECIALLY IN DUST PRONE LOCATIONS. 
  LOCALIZED VISIBILITIES NEAR 1 MILE AT TIMES IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 230956
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
256 AM MST WED DEC 23 2009

AZZ035-231100-
/O.EXP.KTWC.WI.Y.0019.000000T0000Z-091223T1000Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
256 AM MST WED DEC 23 2009

...WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING. 

WIND SPEEDS OVER COCHISE COUNTY HAVE FALLEN BELOW ADVISORY
CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH AS THE MORNING
PROGRESSES. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:50 AM MST, 5 hours 30 minutes earlier.

Area forecast discussion, Dec 22, 3:50 AM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
350 AM MST TUE DEC 22 2009

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE GREAT
BASIN TODAY...THEN ACROSS THE SOUTHERN ROCKIES TONIGHT INTO
WEDNESDAY. THIS SYSTEM WILL BRING COOLER AND WINDY CONDITIONS
TODAY...FOLLOWED BY VALLEY RAIN AND MOUNTAIN SNOW THIS EVENING INTO
WEDNESDAY MORNING. DECREASING CLOUDS AND MUCH COOLER WEDNESDAY THEN
WIDESPREAD FREEZING TEMPERATURES WEDNESDAY NIGHT. EXPECT DRY
CONDITIONS CHRISTMAS EVE INTO THIS WEEKEND THOUGH DAYTIME
TEMPERATURES REMAINING BELOW NORMAL.

&&

.DISCUSSION...UPPER LOW OVER SRN WASHINGTON AT THIS TIME WILL DIG
SEWD ACROSS THE GREAT BASIN REGION TODAY...THEN MOVE ESEWD ACROSS
NRN AZ TONIGHT AND TO THE TX PANHANDLE WED. MAIN IMPACT AHEAD OF THE
SYSTEM TODAY WILL BE INCREASING SLY/SWLY WINDS. HAVE CONSIDERED
ISSUANCE OF WIND ADVISORY PARTICULARLY FROM THE TUCSON METRO AREA
SWD/EWD FOR THIS AFTERNOON AND EVENING. AT THIS TIME APPEARS A FEW
LOCALES WOULD ACHIEVE ADVISORY CRITERIA FOR JUST A COUPLE OF HOURS.
THUS WIDESPREAD AND LONG-LIVED CONDITIONS ARE NOT EXPECTED TO OCCUR
AT LEAST AT THIS TIME. HOWEVER...DAYSHIFT WILL NEED TO MONITOR
CONDITIONS AND EVALUATE FURTHER AFTER RECEIPT OF VARIOUS 22/12Z NWP
MODEL GUIDANCE.

THE FOCUS THEN SHIFTS TOWARD PRECIP POTENTIAL. 22/00Z NAM/GFS/ECMWF
STILL INDICATE THAT THE BEST CHANCE OF MEASURABLE PRECIP ACROSS MUCH
OF THIS FORECAST AREA IS THIS EVENING INTO WED MORNING. THUS WILL
MAINTAIN SNOW ADVISORY ACROSS NRN GREENLEE/GRAHAM COUNTIES ABOVE
7000 FEET VALID FROM 5 PM THIS AFTERNOON TO 6 AM MST WED. VERY TIGHT
MID-LEVEL GRADIENT AS WELL AS MODEL PROGGED 40-55 KT 700 MB WINDS
JUSTIFIES FORECAST OF BLOWING SNOW AT HIGHER ELEVATIONS. SEE AWIPS
PIL PHXWSWTWC /WMO HEADER WWUS45 KTWC/ FOR DETAIL.

PRECIP TO END MOST SECTIONS BY WED AFTERNOON WITH DECREASING CLOUDS
OR MOSTLY SUNNY SKIES. HOWEVER...STILL ENOUGH MOISTURE TO JUSTIFY A
CHANCE OF SNOW SHOWERS VICINITY WHITE MOUNTAINS WITH ADDITIONAL SNOW
ACCUMULATIONS OF JUST AN INCH OR SO ABOVE 7000 FEET. CLEAR SKIES AND
LIGHT WIND WED NIGHT WILL PRODUCE WIDESPREAD FREEZING TEMPS ACROSS
MUCH OF SE AZ. DRY CONDITIONS EXPECTED AREAWIDE THUR-SUN.

THEREAFTER...DIFFERENCES EXISTED BETWEEN THE 22/00Z GFS/ECMWF
SOLUTIONS WITH REGARD TO WRN CONUS TROUGH EARLY NEXT WEEK. ECMWF
SOLUTION WAS DEEPER WITH TROUGH VERSUS GFS SOLUTION THUS RESULTING
IN LOW-CONFIDENCE FOR SUN NIGHT-MON. AT ANY RATE...WILL OPT FOR A
SLIGHT CHANCE OF RAIN AND HIGHER-ELEVATION SNOW SHOWERS NERN
SECTIONS SUN NIGHT...THEN LOW-GRADE POPS FOR AREAS EAST OF TUCSON
MON. WOULD NOT BE SURPRISED IF REALITY IS REALIZED WITH A DEEPER AND
SLOWER SYSTEM THAT EVENTUALLY BRINGS SIGNIFICANT PRECIP TO THE AREA
SOMETIME EARLY NEXT WEEK.

COOLER TODAY THEN QUITE COOL WED WITH DAYTIME TEMPS ABOUT 10-15 DEGS
OR SO BELOW NORMAL. SLIGHTLY WARMER THUR WITH HIGH TEMPS DURING THE
CHRISTMAS DAY-MON PERIOD REMAINING GENERALLY BELOW NORMAL.

&&

.AVIATION...CLOUD DECKS AT OR ABOVE 15K FT AGL AND SURFACE WINDS
SELY/SLY GENERALLY LESS THAN 10 KTS THIS MORNING. DURING THE 18Z-00Z
PERIOD CLOUD DECKS LOWERING TO AROUND 7-10K FT AGL. SURFACE WINDS
BECOMING SWLY AND INCREASING TO 20-30 KTS WITH GUSTS TO 40 KTS.
DURING THE 00Z-15Z PERIOD WEDNESDAY...CLOUD DECKS AROUND 4-7K FT
AGL. SCT-NUMEROUS SHRA/HIGHER TERRAIN SHSN RESULTING IN WIDESPREAD
MVFR CONDITIONS. SURFACE WINDS SWLY/WLY 20-30 KTS WITH GUSTS TO
40-45 KTS...WINDS DIMINISHING AFTER 12Z. CONDITIONS IMPROVING WITH
DECREASING CLOUDS/PRECIP AND MARKEDLY LESS WIND DURING THE 15Z-23Z
PERIOD WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY IN
      EFFECT AZZ019-030 FROM 5 PM THIS AFTERNOON TO 6 AM MST
      WEDNESDAY ABOVE 7000 FEET.

BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 22, 5:49 AM MST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
549 AM MST TUE DEC 22 2009

AZZ019-030-231400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
549 AM MST TUE DEC 22 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM TODAY TO 6 AM MST
WEDNESDAY ABOVE 7000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL DEVELOP ACROSS THE AREA TODAY...THEN RAIN AND
SIGNIFICANT MOUNTAIN SNOW IS EXPECTED TONIGHT. SNOW
ACCUMULATIONS OF 4 TO 8 INCHES WILL OCCUR ABOVE 7000 FEET ACROSS
NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTY...WITH 3 TO 6 INCHES
ABOVE 7000 FEET ACROSS SOUTHERN GRAHAM COUNTY BY WEDNESDAY MORNING.

SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
WILL CAUSE BLOWING SNOW REDUCING VISIBILITIES TO ONE QUARTER OF A
MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN AND MOUNTAIN SNOW SHOWERS WILL DECREASE ON WEDNESDAY. MUCH
COLDER WEDNESDAY THEN DRY BUT REMAINING COOL CHRISTMAS EVE INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ033>035-231400-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
549 AM MST TUE DEC 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL BEGIN DEVELOP ACROSS THE AREA TODAY...WITH A CHANCE
OF VALLEY RAIN AND MOUNTAIN SNOW TONIGHT. SNOW LEVELS AROUND
7000 FEET THIS AFTERNOON WILL LOWER TO AROUND 4500 FEET BY
WEDNESDAY MORNING WITH SNOW ACCUMULATIONS OF 1 TO 4 INCHES ABOVE
7000 FEET. IN ADDITION...STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO
30 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL ACCOMPANY THIS SYSTEM
THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DECREASING CLOUDS WITH SKIES BECOMING MOSTLY SUNNY WEDNESDAY
AFTERNOON. HOWEVER...MUCH COLDER WEDNESDAY FOLLOWED BY WIDESPREAD
FREEZING TEMPERATURES WEDNESDAY NIGHT. DRY BUT REMAINING COOL
CHRISTMAS EVE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031-032-231400-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
549 AM MST TUE DEC 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH OCCASIONAL GUSTS TO 35
MPH WILL OCCUR THIS AFTERNOON AND THIS EVENING...AHEAD OF A
STRONG STORM SYSTEM PUSHING INTO ARIZONA. THIS SYSTEM WILL RESULT IN
A CHANCE OF SHOWERS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MOSTLY SUNNY BUT QUITE COOL WEDNESDAY...THEN DRY BUT REMAINING COOL
CHRISTMAS EVE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 1:12 PM MSTDust Storm WarningTWC4 hr
Dec 22, 2:14 PM MSTWinter Storm WarningTWC13 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.